MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT FOLATE (FOL) ASSAY; FOLATE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT FOLATE (FOL) ASSAY; FOLATE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The ifu states in interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
Discordant advia centaur xpt folate results were obtained on a patient sample between neat and dilution, the initial result was greater than 24 ng/ml.A new sample was collected after the patient had stopped taking cystine-b6.The new sample was tested and the results were lower.The old sample was repeated neat and diluted.The results were lower with dilution.The hbt (heterophilic blocking tube) / nabt (non-specific antibody blocking tube) testing was performed a new sample was collected on (b)(6) 2017 after the patient stopped taking cystine-b6.There was no report of adverse health consequences due to the discordant folate results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00228 on november 15, 2017.01/08/2018 additional information: the observation that the value of the original sample drops dramatically with hbt suggests that there could be heterophilic antibodies or complexes in that particular sample that could be blocking fbp (folate binding proteins) and therefore producing an artificially elevated folate value.The low dilution recovery at 1:5 dilution (less than 50%) suggests that there is an interfering factor in the original sample.Immunoassays are also subject to a number of interferences including those caused by endogenous antibodies.Interference can occur because of heterophile antibodies, anti-animal antibodies and auto antibodies.Patients exposed to animals or animal serum products can be prone to this interference and anomalous values may be observed.The interfering antibodies can give rise to a falsely high or less commonly a falsely low result.The erroneous result is recognized as being inconsistent with the patient's clinical picture.The laboratory procedures generally used to identify the presence of interfering antibody are serial dilutions to demonstrate a nonlinear response.Please note the interferent may not necessarily be due to an interfering antibody but may be due to other exogenous interferences such as drugs, nutritional supplements and/or herbal medicine in the blood.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XPT FOLATE (FOL) ASSAY
Common Device Name
FOLATE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7033313
Report Number1219913-2017-00228
Device Sequence Number18861392
Product Code CGN
UDI-Device Identifier00630414204192
UDI-Public00630414204192
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K010050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2017
Device Model NumberN/A
Device Catalogue Number10325366
Device Lot Number67007254
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date01/09/2018
Patient Sequence Number1
Patient Age20 YR